MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM M HEAD 36MM+12 NON SKIRT; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM M HEAD 36MM+12 NON SKIRT; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Catalog Number 136536000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Pain (1994); Loss of Range of Motion (2032); Tissue Damage (2104); Distress (2329); Discomfort (2330); Injury (2348); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); Not Applicable (3189)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Reporter is an attorney.
 
Event or Problem Description
Litigation alleges friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic metal ions and particles released in the blood, tissue and bone surrounding the implant.It also alleges that the plaintiff experienced injury, pain, discomfort, loss of mobility, loss of range of motion, and emotional distress.The surgeon noted presence of pseudotumor, and blood work showed elevated levels of metal ions prior to the removal of the prosthesis.Doi: (b)(6) 2011 - dor: (b)(6) 2017; left hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: udi: (b)(4).
 
Event or Problem Description
Ppf alleges pseudotumor.Pfs alleges metal allergy.After review of medical records, patient was revised to address failed metal on metal total hip arthroplasty with pseudotumor.Revision notes reported a significant scar tissue was encountered posteriorly consistent with a history of posterior approach.There was also a mild corrosion noted of the neck upon disimpacted from the head.

Brand Name
S-ROM M HEAD 36MM+12 NON SKIRT
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7846081
Report Number1818910-2018-68454
Device Sequence Number16527879
Product Code JDI
UDI-Device Identifier10603295033547
UDI-Public10603295033547
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Catalogue Number136536000
Device Lot Number2838866
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/03/2018
03/07/2019
10/11/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/04/2018
03/19/2019
10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight66